Alert archive / New Mexico / Wind Advisories in 2017

Wind Advisory 18, NWS Albuquerque, NM

March 6, 2017

NWS Albuquerque, NM issued this wind advisory at Mar 6, 2017, 2:33 AM MST. It took effect at Mar 6, 2017, 8:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2017, 2:33 AM MST (09:33 UTC)
In effect from
Mar 6, 2017, 8:00 AM MST
Expired
Mar 6, 2017, 6:00 PM MST
In force
10 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

081 
WWUS75 KABQ 060933
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
233 AM MST Mon Mar 6 2017

...STRONG TO POTENTIALLY DAMAGING WINDS TODAY...

.An upper level trough approaching from the Great Basin will 
slide overhead today and create strong to potentially damaging 
winds across much of central and eastern New Mexico. Strong winds
will begin over the higher terrain early this morning, then work
down into the lower elevations by mid to late morning. Strong 
crosswinds will create hazardous travel conditions today with 
areas of blowing dust possible, especially near the Texas border.

NMZ502-061045-
/O.CAN.KABQ.WI.Y.0017.000000T0000Z-170306T1200Z/
Chuska Mountains-
233 AM MST Mon Mar 6 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Wind Advisory. 

Windy conditions with strong gusts will persist this morning, but
below advisory criteria.

$$

NMZ526-070100-
/O.UPG.KABQ.WI.Y.0017.000000T0000Z-170307T0100Z/
/O.EXB.KABQ.HW.W.0010.170306T1000Z-170307T0100Z/
South Central Mountains-
233 AM MST Mon Mar 6 2017

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...

The National Weather Service in Albuquerque has issued a High
Wind Warning, which is in effect until 6 PM MST this evening. The
Wind Advisory is no longer in effect. 

* LOCATION...South Central Mountains.

* WINDS...Southwest to west 35 to 45 mph with gusts up to 60 mph.

* TIMING...Winds continuing to increase early morning, then
  trending down late afternoon.

* VISIBILITY...Areas of blowing dust from White Sands may reduce
  the visibility down to between 2 and 4 miles at times. 

* LOCAL IMPACTS...Strong crosswinds will impact north to south
  oriented roadways. Tree limbs, power lines, and roofs may be
  damaged. Lightweight objects will become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ521-522-539-540-070100-
/O.EXB.KABQ.HW.W.0010.170306T1000Z-170307T0100Z/
Sandia/Manzano Mountains-Estancia Valley-Eastern Lincoln County-
Southwest Chaves County-
233 AM MST Mon Mar 6 2017

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...

The National Weather Service in Albuquerque has issued a High
Wind Warning, which is in effect until 6 PM MST this evening. 

* LOCATION...Portions of central and south central New Mexico.

* WINDS...West 35 to 45 mph with gusts up to 60 mph.

* TIMING...Winds increasing this morning, then beginning to trend
  down by late afternoon.

* VISIBILITY...Locally reduced in areas of blowing dust.

* LOCAL IMPACTS...Strong crosswinds will impact north to south
  oriented roadways. Tree limbs, power lines, and roofs may be
  damaged. Lightweight objects will become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ523-528>534-070100-
/O.EXT.KABQ.HW.W.0010.170306T1500Z-170307T0100Z/
Central Highlands-Far Northeast Highlands-Northeast Highlands-
Union County-Harding County-Eastern San Miguel County-
Guadalupe County-Quay County-
233 AM MST Mon Mar 6 2017

...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
MST THIS EVENING...

* LOCATION...Much of northeast and east central New Mexico.

* WINDS...West 35 to 45 mph with occasional gusts up to 70 mph.

* TIMING...Late Monday morning through Monday afternoon.

* VISIBILITY...Locally reduced to less than 3 miles in blowing 
  dust, especially near the Texas border.

* LOCAL IMPACTS...Dangerous crosswinds will impact north to south
  oriented roadways. Tree limbs, power lines, and roofs may be
  damaged. Lightweight objects will become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ513-515-527-070100-
/O.CON.KABQ.HW.W.0010.000000T0000Z-170307T0100Z/
Northern Sangre de Cristos above 9500 feet/Red River-
East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa-
233 AM MST Mon Mar 6 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* LOCATION...Portions of the Sangre de Cristo Mountains and the 
  Raton Ridge/Johnson Mesa. 

* WINDS...West 35 to 45 mph with occasional gusts up to 70 mph.

* TIMING...Winds increasing through the morning hours, then
  trending down some by late afternoon.

* VISIBILITY...Locally reduced in areas of blowing snow near the 
  high terrain. 

* LOCAL IMPACTS...Dangerous crosswinds on north to south oriented
  roadways. Large tree limbs, power lines and roofs may be
  damaged. Lightweight objects will become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ506>508-510>512-514-516>520-524-525-535>538-070100-
/O.NEW.KABQ.WI.Y.0018.170306T1500Z-170307T0100Z/
West Central Mountains-West Central Highlands-Southwest Mountains-
San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Southern Sangre de Cristos above 9500 feet-
Upper Rio Grande Valley-Lower Chama River Valley-
Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-South Central Highlands-
Upper Tularosa Valley-Curry County-Roosevelt County-
De Baca County-Chaves County Plains-
233 AM MST Mon Mar 6 2017

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 8 AM this morning to 6 PM MST
this evening. 

* LOCATION...Much of central, southwest and southeast New Mexico.

* WINDS...Southwest to west 25 to 35 mph with gusts to between 45
  and 50 mph.

* TIMING...Winds increasing through the morning hours and
  beginning to trend down by late afternoon.

* VISIBILITY...Locally reduced to less than 3 miles in blowing
  dust.

* LOCAL IMPACTS...Strong crosswinds on north to south oriented
  roadways such as Interstate 25 and US Highway 285. Lightweight
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
1 follow-up statement
063 
WWUS75 KABQ 070111
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
611 PM MST Mon Mar 6 2017

NMZ513-515-521>523-526>534-539-540-070215-
/O.EXP.KABQ.HW.W.0010.000000T0000Z-170307T0100Z/
Northern Sangre de Cristos above 9500 feet/Red River-
East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains-
Estancia Valley-Central Highlands-South Central Mountains-
Raton Ridge/Johnson Mesa-Far Northeast Highlands-
Northeast Highlands-Union County-Harding County-
Eastern San Miguel County-Guadalupe County-Quay County-
Eastern Lincoln County-Southwest Chaves County-
611 PM MST Mon Mar 6 2017

...HIGH WIND WARNING HAS EXPIRED...

Winds have subsided below high wind warning criteria. 

$$

NMZ506>508-510>512-514-516>520-524-525-535>538-070215-
/O.EXP.KABQ.WI.Y.0018.000000T0000Z-170307T0100Z/
West Central Mountains-West Central Highlands-Southwest Mountains-
San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Southern Sangre de Cristos above 9500 feet-
Upper Rio Grande Valley-Lower Chama River Valley-
Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-South Central Highlands-
Upper Tularosa Valley-Curry County-Roosevelt County-
De Baca County-Chaves County Plains-
611 PM MST Mon Mar 6 2017

...WIND ADVISORY HAS EXPIRED...

Winds have subsided below wind advisory criteria.

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 5, 10:33 PM MST, 4 hours earlier.

Area forecast discussion, Mar 5, 10:33 PM MST, 4 hours before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1033 PM MST Sun Mar 5 2017

.AVIATION...
06Z TAF CYCLE
VFR conditions at TAF sites into Monday night, except for some
reduction in visibility due to blowing dust Monday afternoon, mainly
on the eastern plains. Winds will be steady tonight then will pick
up quickly Monday morning. Gusts around 35kt by 18Z Monday at KGUP,
KFMN, KAEG, KABQ, KSAF and KROW. High winds at KLVS and KTCC with
gusts around 50KT by 18Z Monday. Rain and snow showers over the
western and northern mountains will cause occasional mountain
obscurations through Monday. 40

&&

.PREV DISCUSSION...238 PM MST Sun Mar 5 2017...
.SYNOPSIS...
An upper level trough approaching from California will cross New
Mexico tonight and Monday with another round of windy conditions.
The strongest winds will be found over the high terrain and much of
eastern NM Monday where gusts to 60 mph are likely. Just enough
moisture with this system will squeeze out a couple inches of snow
over the northern mountains tonight. High temperatures will be 10 to
20 degrees colder Monday making it feel quite chilly compared to the
past few days. Above normal temperatures and sunny skies will return
to New Mexico Tuesday through the end of the week.

&&

.DISCUSSION...
A 120-140kt upper level jet on the eastern periphery of an upper
level trough along the west coast will slide over the southern
Rockies tonight and Monday. A deep fetch of moisture advecting
northeast across AZ/NM ahead of this feature is creating a rather
cloudy day today. Temps are still quite pleasant however clouds and
wind are making it feel cooler. Have added the northeast highlands
to the windy advisory for today as speeds have been at criteria for
a couple hours now.

The initial moist southwest flow will slide into the northern high
terrain tonight and produce a couple inches of snow above 8,000'.
The real story will be the strong jet and increasing surface winds
over NM Monday. Have upgraded the high wind watch to a warning and
expect an area of advisories to be added to some of the surrounding
area for tomorrow. Strong 700mb cold advection will slide east over
the state Monday with readings falling to near -12C by late day
across the northern tier. Max temps will fall to 5-10F below normal
over the northwest half, and with windy conditions it will feel very
chilly. Very dry air, clear skies, and lighter winds Monday night
will plummet temps into the teens and 20s. Any budding fruit trees
or cool season crops will need protection from this hard freeze.

Tuesday will feature west/northwest flow aloft tapering off through
the day. Temps will trend several degrees warmer. The rest of the
week looks very pleasant for much of the region with temps warming
above normal under relatively light winds and mostly sunny skies. The
exception will be over the southern high terrain and southeast NM
where return flow develops ahead of a weakening upper wave shifting
east across northern Mexico. Low clouds and perhaps some light rain
showers are possible Thursday morning into Friday morning. Guyer

&&

.FIRE WEATHER...
Fire weather condtions will persist across eastern areas the rest of
the afternoon...with advisory level winds across the west central
plateau, the Chuska and SC mtns. Breezy to windy SW winds elsewhere
will taper down this evening but remain gusty across higher
elevations. Meanwhile, overnight lows will be well above
normal...especially east of the central mtn chain.

Winds will begin ramping up along and east of the central mtn chain
overnight into Mon...with high winds beginning across the Sangre De
Cristos around midnight then expanding across much of the NE/EC
Plains mid morning through the rest of the afternoon. Critical fire
weather concerns will favor central and eastern Mon but most of
potential fire weather activity will focus across the eastern
plains...mainly because of cooler temperatures brought on by a
Pacific cold front pushing west to east. Although temperatures will
cool several degrees, the far eastern and SE Plains will remain 5 to
15 degrees above normal...while central and western areas fall 5 to
15 degrees below normal. Meanwhile, winds will definitely ramp up to
high wind criteria east of the central mtn chain with gusts topping
50-65mph.

Drier air will filter into the state Mon aftn as the upper level
disturbance pushes through the central Rockies which will help drop
dewpoints into the single digits and teens areawide. Drier zonal
westerly flow will dominate the region through the end of the work
week...allowing a quick rebound of temperatures back to above normal
readings by Wed. Models still indicate return flow across the SE
plains Wed evening into Thurs that could help increase low
clouds/sfc moisture that will be limited to the SE plains...but the
latest model comparisons show low confidence of any wetting
precipitation chances. 32

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 6 PM MST Monday for the following
zones... NMZ104-108.

High Wind Warning from 9 AM to 6 PM MST Monday for the following
zones... NMZ523-528>534.

Wind Advisory until 6 PM MST Monday for the following zones...
NMZ526.

High Wind Warning until 6 PM MST Monday for the following zones...
NMZ513-515-527.

Wind Advisory until 5 AM MST Monday for the following zones...
NMZ502.

&&
Hazardous weather outlook, Mar 5, 2:53 AM MST, 23 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
253 AM MST Sun Mar 5 2017

NMZ501>540-061000-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
253 AM MST Sun Mar 5 2017

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Tonight

Critical fire weather conditions are expected this afternoon across
the eastern plains. A red flag warning is in effect for much of
eastern New Mexico this afternoon. Strong west winds are likely
across the higher terrain tonight, likely requiring wind advisories.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strengthening winds ahead of a mostly dry cold front may bring
critical fire weather conditions to portions of eastern New Mexico
Monday. A Fire Weather Watch is in effect Monday for portions of
eastern New Mexico.

.SPOTTER INFORMATION STATEMENT...

Contact local law enforcement or the National Weather Service to
report strong winds or wind damage.

33

Nearby

Wind Advisories in New Mexico, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.